MAUDE Adverse Event Report: STRYKER GMBH 1.2X4MM BONE SCREWS,CROSS-PIN,SELF-T; PLATE, FIXATION, BONE

STRYKER GMBH 1.2X4MM BONE SCREWS,CROSS-PIN,SELF-T; PLATE, FIXATION, BONE
Model Number 58-12004E
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of the screw went through the plate without locking to the plate.There was a 5 minute delay to surgery and an alternative screw was used to complete the surgery.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received screw shows signs of usage as the threads of the screw are found deformed.The head of the screw is also damaged and deformed.The screw is damaged on a particular side probably due to misalignment and the screw head is deformed most likely due to the over-torqueing while insertion.The device history record could not be reviewed although the affected device was returned but the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The failure was most likely caused by mishandling/misalignment of the screw while insertion along with the application of higher torque than required.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
1.2X4MM BONE SCREWS,CROSS-PIN,SELF-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16131351
Report Number0008031020-2023-00015
Device Sequence Number18023611
Product Code HRS
UDI-Device Identifier07613154583126
UDI-Public07613154583126
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number58-12004E
Device Catalogue Number58-12004E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown